MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.A review of the device history record of the product code/lot# combination was conducted with no findings.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.
 
Event or Problem Description
The user facility reported that the doctor was using a 6f precision sheath to gain right common femoral arterial access.The physician was not using an ultrasound.He used the precision needle to gain access, and after he visualized blood return, he then inserted the precision nitinol wire.Resistance was encountered and he tried to push through to advance the wire, however, he was unsuccessful.He then removed the wire and needle, and the wire was bent, however it was intact.The physician then attempted access again, with the same needle and wire.He still met resistance on inserting the wire.When he pulled the wire back, the wire became stuck on the bevel of the needle.He pulled harder on the wire and the wire became unraveled on the distal end.The bent portion of the wire was stuck on the bevel.The wire was removed in its entirety, however, the distal end was completely unwrapped.There was no piece of wire left behind or broken.A merit micro kit was opened for the wire to complete gaining access.The remainder of procedure was a success.There was no patient injury due to the unraveled wire, and the patient was reported to be in stable condition.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key8142420
Report Number1118880-2018-00195
Device Sequence Number204071
Product Code DYB
UDI-Device Identifier00389701010786
UDI-Public00389701010786
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberN/A
Device Catalogue Number70-6160
Device Lot NumberWL12
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2018
Initial Report FDA Received Date12/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE FROM MERIT MICRO KIT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR